Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What causes abdominal pain along with loose stool and bloating?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hi,
I've been experiencing considerable abdominal pain accompanied by and occasional loose stools. I also did have a bloated stomach a day ago. Can you please suggest the medication i need to take for this ? I suspect some outside food might've been the cause.

Many thanks!
Posted Fri, 15 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Rahul Tawde 1 hour later
Brief Answer:
Gastroenteritis/ GI infection/ Food Poisoning

Detailed Answer:
Hi XXXXXXX,

Abdominal pain along with loose stool and bloating after consumption of outside food, suggest a provisional diagnosis of Gastroenteritis of acute onset. Food poisoning may also present in this manner. However, to be able to understand your condition, I need few more details:
- Are you having fever? If yes, I would like to know if it is intermittent/continuous.
- Do you have nausea (vomiting tendency) or vomiting? If yes, what is the colour of the vomitus
- Interval between food consumption outside home and appearance of symptoms
- Consistency of the stool (watery or semiformed); whether it is mixed with blood / mucous or not

Based on the details provided I would treat you with
1) Plenty of fluids and ORS to avoid dehydration.
2) Light and non-spicy diet consumed in small bulk at regular interval.
3) Dicyclomine Hydrochloride tablet 10mg whenever required for symptomatic relief from pain. This is a prescription only medicine. You will need a script from a doctor.
4) In addition to that, I prescribe some antibiotics (e.g. Ciprofloxacin/ Norfloxacin and Metronidazole /Ornidazole/ Tinnidazole) to them if they are not allergic to the same, after examining them clinically. 5) Probiotics, like sporoloc (you are taking), may also be taken or curd should be added in the diet regimen.

If symptoms worsen, you need investigations and hospitalisation.

Hope I have answered your query. If you have any further questions I will be happy to help. Regards. Dr. Kaushik
Above answer was peer-reviewed by
 
Follow-up: What causes abdominal pain along with loose stool and bloating? 1 hour later
Hi Doctor,

I neither had any symptoms of fever nor nausea. My stomach just pains badly and the stool was semi formed and it just occurred twice (once yesterday and once this morning-probably with mucous, definitely not blood). And to clarify, I had food outside in the evening and felt bloated after having dinner (which I had after 3 hours). Could you suggest based on this please? Just to add, I had one Sporlac DS this morning and rice with buttermilk for lunch.

Thanks
XXXXXX
 
 
Answered by Dr. Rahul Tawde 1 hour later
Brief Answer:
Gastroenteritis

Detailed Answer:
Hi XXXXXX,

Thanks for your early reply. Based on the above history, I would treat you with-
1. Continue the diet and rehydration therapy as I have already mentioned. Avoid butter and milk products till you come round.

2. I also advice my patients to have a combination of PPI and prokinetic (Sustained release Pantoprazole-Domperidone combination, e.g. Pantocid DSR one tablet stat and one tablet once daily 30 min. before breakfast for 7 days)

3. Tab Dicyclomine hydrochloride 10 mg stat and whenever required for symptomatic relief from pain.

4. Continue having Sporolac twice daily for 10 days.

5. If pain is not relieved or the condition aggravates or there is any new symptom, please write back for further treatment.

6. For the time being I don't think antibiotic treatment should be initiated. In case of worsening of your symptoms you may need to have oral or injectable antibiotic treatment and IV fluid to fight dehydration.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish you good health.
Dr. Kaushik
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor